Pharmacodynamic interactions between isoniazid and theophylline in mice and rats, and the influence of pyridoxine

Z. Desta, M. Steingruber

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Convulsions induced by acute administration of isoniazid (1), theophylline (2) as well as combinations of 1 and 2 were evaluated in male albino mice and male Wistar rats. The effect of pyridoxine (3) on these seizures was tested. Serum and brain levels of 1 after coadministration with 2 and caffeine (4) were assessed. The relevance of the observed pharmacokinetic phenomena in serum is questionable for the CNS processes because animals convulsed late (starting 90 min) and no significant changes of brain levels of 1 were observed. In conclusion, interactions of 1 and 2 may not occur through common mechanisms and exist only if the dose of 1 is toxic suggesting toxicological rather than therapeutic relevance.

Original languageEnglish (US)
Pages (from-to)525-528
Number of pages4
JournalPharmazie
Volume47
Issue number7
StatePublished - Jan 1 1992

Fingerprint

Pharmacodynamics
Pyridoxine
Isoniazid
Theophylline
Rats
Brain
Seizures
Pharmacokinetics
Poisons
Caffeine
Serum
Toxicology
Wistar Rats
Animals
Therapeutics

ASJC Scopus subject areas

  • Pharmaceutical Science

Cite this

Pharmacodynamic interactions between isoniazid and theophylline in mice and rats, and the influence of pyridoxine. / Desta, Z.; Steingruber, M.

In: Pharmazie, Vol. 47, No. 7, 01.01.1992, p. 525-528.

Research output: Contribution to journalArticle

@article{c14cc4f25a48426e93a141a041c87b3a,
title = "Pharmacodynamic interactions between isoniazid and theophylline in mice and rats, and the influence of pyridoxine",
abstract = "Convulsions induced by acute administration of isoniazid (1), theophylline (2) as well as combinations of 1 and 2 were evaluated in male albino mice and male Wistar rats. The effect of pyridoxine (3) on these seizures was tested. Serum and brain levels of 1 after coadministration with 2 and caffeine (4) were assessed. The relevance of the observed pharmacokinetic phenomena in serum is questionable for the CNS processes because animals convulsed late (starting 90 min) and no significant changes of brain levels of 1 were observed. In conclusion, interactions of 1 and 2 may not occur through common mechanisms and exist only if the dose of 1 is toxic suggesting toxicological rather than therapeutic relevance.",
author = "Z. Desta and M. Steingruber",
year = "1992",
month = "1",
day = "1",
language = "English (US)",
volume = "47",
pages = "525--528",
journal = "Die Pharmazie",
issn = "0031-7144",
publisher = "Govi-Verlag Pharmazeutischer Verlag GmbH",
number = "7",

}

TY - JOUR

T1 - Pharmacodynamic interactions between isoniazid and theophylline in mice and rats, and the influence of pyridoxine

AU - Desta, Z.

AU - Steingruber, M.

PY - 1992/1/1

Y1 - 1992/1/1

N2 - Convulsions induced by acute administration of isoniazid (1), theophylline (2) as well as combinations of 1 and 2 were evaluated in male albino mice and male Wistar rats. The effect of pyridoxine (3) on these seizures was tested. Serum and brain levels of 1 after coadministration with 2 and caffeine (4) were assessed. The relevance of the observed pharmacokinetic phenomena in serum is questionable for the CNS processes because animals convulsed late (starting 90 min) and no significant changes of brain levels of 1 were observed. In conclusion, interactions of 1 and 2 may not occur through common mechanisms and exist only if the dose of 1 is toxic suggesting toxicological rather than therapeutic relevance.

AB - Convulsions induced by acute administration of isoniazid (1), theophylline (2) as well as combinations of 1 and 2 were evaluated in male albino mice and male Wistar rats. The effect of pyridoxine (3) on these seizures was tested. Serum and brain levels of 1 after coadministration with 2 and caffeine (4) were assessed. The relevance of the observed pharmacokinetic phenomena in serum is questionable for the CNS processes because animals convulsed late (starting 90 min) and no significant changes of brain levels of 1 were observed. In conclusion, interactions of 1 and 2 may not occur through common mechanisms and exist only if the dose of 1 is toxic suggesting toxicological rather than therapeutic relevance.

UR - http://www.scopus.com/inward/record.url?scp=0026756898&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0026756898&partnerID=8YFLogxK

M3 - Article

C2 - 1518898

AN - SCOPUS:0026756898

VL - 47

SP - 525

EP - 528

JO - Die Pharmazie

JF - Die Pharmazie

SN - 0031-7144

IS - 7

ER -